Advertisement

On a Nonlocal Boussinesq System for Internal Wave Propagation

  • Angel DuránEmail author
Chapter
Part of the SEMA SIMAI Springer Series book series (SEMA SIMAI, volume 18)

Abstract

In this paper we are concerned with a nonlocal system to model the propagation of internal waves in a two-layer interface problem with rigid lid assumption and under a Boussinesq regime for both fluids. The main goal is to investigate aspects of well-posedness of the Cauchy problem for the deviation of the interface and the velocity, as well as the existence of solitary wave solutions and some of their properties.

Keywords

Internal wave propagation Boussinesq systems Solitary waves Numerical approximation 

Notes

Acknowledgements

This research is supported by Spanish Ministerio de Economía y Competitividad under grant MTM2014-54710-P with the participation of FEDER and by Junta de Castilla y León under grant VA041P17. The author would like to thank Professors V. Dougalis, D. Dutykh and D. Mitsotakis for fruitful discussions and so important suggestions.

References

  1. 1.
    Alvarez, J., Durán, A.: Petviashvili type methods for traveling wave computations: II. Acceleration with vector extrapolation methods. Math. Comput. Simul. 123, 19–36 (2016)Google Scholar
  2. 2.
    Benjamin, T.B.: Lectures on nonlinear wave motion. In: Nonlinear Wave Motion (Proc. AMS-SIAM Summer Sem. Clarkson Coll. Tech., Potsdam, N. Y., 1972). Lectures in Applied Mathematics, vol 15, pp. 3–47. American Mathematical Society, Providence (1974)Google Scholar
  3. 3.
    Bona, J.L., Chen, M., Saut, J.-C.: Boussinesq equations and other systems for small-amplitude long waves in nonlinear dispersive media: I. Derivation and linear theory. J. Nonlinear Sci. 12, 283–318 (2002)CrossRefGoogle Scholar
  4. 4.
    Bona, J.L., Chen, M., Saut, J.-C.: Boussinesq equations and other systems for small-amplitude long waves in nonlinear dispersive media: II. The nonlinear theory. Nonlinearity 17, 925–952 (2004)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Bona, J.L., Lannes, D., Saut, J.-C.: Asymptotic models for internal waves. J. Math. Pures Appl. 89, 538–566 (2008)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Boussinesq, J.V.: Théorie générale des mouvements qui sont propagés dans un canal rectangulaire horizontal. C. R. Acad. Sci. Paris 73, 256–260 (1871)zbMATHGoogle Scholar
  7. 7.
    Canuto, C., Hussaini, M.Y., Quarteroni, A., Zang, T.A.: Spectral Methods in Fluid Dynamics. Springer, New York (1988)CrossRefGoogle Scholar
  8. 8.
    Dougalis, V.A., Duran, A., Mitsotakis, D.E.: Numerical approximation of solitary waves of the Benjamin equation. Math. Comput. Simul. 127, 56–79 (2016)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Grimshaw, R., Pudjaprasetya, S.R.: Hamiltonian formulation for the description of interfacial solitary waves. Nonlinear Process. Geophys. 5, 3–12 (1998)CrossRefGoogle Scholar
  10. 10.
    Jbilou, K., Sadok, H.: Vector extrapolation methods. Applications and numerical comparisons. J. Comput. Appl. Math. 122, 149–165 (2000)CrossRefGoogle Scholar
  11. 11.
    Pego, R.L., Weinstein, M.I.: Convective linear stability of solitary waves for Boussinesq equations. Stud. Appl. Math. 99, 311–375 (1997)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Pelinovsky, D.E., Stepanyants, Y.A.: Convergence of Petviashvili’s iteration method for numerical approximation of stationary solutions of nonlinear wave equations. SIAM J. Numer. Anal. 42, 1110–1127 (2004)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Peregrine, D.H.: Equations for water waves and the approximation behind them. In: Meyer, R.E. (ed.) Waves on Beaches and Resulting Sediment Transport, pp. 95–121. Academic, New York (1972)CrossRefGoogle Scholar
  14. 14.
    Petviashvili, V.I.: Equation of an extraordinary soliton. Sov. J. Plasma Phys. 2, 257–258 (1976)Google Scholar
  15. 15.
    Smith, D.A., Ford, W.F., Sidi, A.: Extrapolation methods for vector sequences. SIAM Rev. 29, 199–233 (1987)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Sulem, C., Sulem, P.-L., Frisch, H.: Tracing complex singularities with spectral methods. J. Comput. Phys. 50, 138–161 (1983)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Whitham, G.B.: Linear and Nonlinear Waves. Wiley, New York (1974)zbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Departamento de Matemática AplicadaUniversidad de ValladolidValladolidSpain

Personalised recommendations